MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120146
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Swelling (2091)
Date of Event 04/05/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip revision surgery was performed due to pain, dislocation and swelling with metal reaction around the hip joint.
 
Additional Manufacturer Narrative
Device's lot number is as reported, but the etching on the device itself shows lot number (b)(4).Consult attached file for further clarification.(b)(4).

Brand Name
BHR ACETABULAR CUP 46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key6597280
Report Number3005975929-2017-00101
Device Sequence Number19119697
Product Code NXT
UDI-Device Identifier03596010502544
UDI-Public03596010502544
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2016
Reporter Type Manufacturer
Report Source literature,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2010
Device Catalogue Number74120146
Device Lot Number57129
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
05/23/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date12/22/2017
01/19/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL HEAD, # 74121138, LOT # 54164
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR